MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported following the implant of an intraocular lens (iol) the patient experienced a smudge in her vision.The surgeon reports a bubble like area in the center of the lens as well as the top part of the lens.Additional information was requested.
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error in h.1.- ¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Product evaluation: the product was not returned for evaluation.Photos were provided of the lens in the eye.Medical safety review of photos.Six total photos are provided in this case, five of which are of the iol in question.Four of the five photos show direct illumination of the central portion of the iol through a well dilated pupil.In the very center of the iol there appears to be a circular anomaly of unknown provenance that stands out because it is slightly darker in appearance than the surrounding area.A second circular anomaly is also visible superiorly along the capsulorhexis margin.It is unknown whether this observation is something on the surface or within the iol.The fifth photo of the eye shows retroillumination also through a well dilated pupil.There does not appear to be any observable posterior capsular opacification in this photo.Root cause: a root cause could not be determined for the reported event.The product was not returned for evaluation.Photos were provided.A determination could not be made from the provided photos.Six total photos are provided in this case, five of which are of the iol in question.Four of the five photos show direct illumination of the central portion of the iol through a well dilated pupil.In the very center of the iol there appears to be a circular anomaly of unknown provenance that stands out because it is slightly darker in appearance than the surrounding area.A second circular anomaly is also visible superiorly along the capsulorhexis margin.It is unknown whether this observation is something on the surface or within the iol.The fifth photo of the eye shows retroillumination also through a well dilated pupil.There does not appear to be any observable posterior capsular opacification in this photo.Patient is to be re-evaluated at a future date.File will be reopened if further information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11404484
Report Number1119421-2021-00462
Device Sequence Number14246003
Product Code KYB
UDI-Device Identifier00380652358033
UDI-Public00380652358033
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberAU00T0
Device Lot Number12462364
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/03/2021
04/28/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/17/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR